MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012405-20
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: a visual, dimensional and functional inspections were performed.The reported difficulty to position the balloon catheter over a guide wire was unable to be confirmed due to the returned condition of the device and wire.The reported difficulty to remove was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents from this lot.Factors that may contribute to the difficulty to position and removing the balloon catheter over the guide wire and cause resistance between the devices may include, but not limited to, inner diameter of guide wire lumen, outer diameter of the guide wire, condition of the guide wire, buildup of blood or contrast, or damage to the balloon catheter.The investigation determined the reported/noted difficulty to position, to remove, shaft kinks and bunching appear to be related to circumstances of the procedure.Based on the reported information and the returned analysis, it is likely inadvertent mishandling of the device during preparation or during loading of the wire the device became kinked at multiple locations likely resulting in resistance and the difficulty to position the wire.Additional manipulation of the wire and device likely caused the inner/outer member (shaft) to bunch locking the wire in place.The distal end of the wire was able to able to advance 10.5cm past the distal tip of the balloon catheter without issue, which also suggests that the device was advancing as intended prior to the shaft bunching.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the patient presented with a st-elevated myocardial infarction (stemi) and a mid right coronary artery (rca) lesion.During placement of a trek coronary dilatation catheter over a non-abbott guide wire, the trek dilatation catheter became stuck with the wire.The catheter was unable to be removed from the wire so all was removed as a single unit.The patient was re-wired and a xience stent was successfully implanted.There were no adverse patient effects and there was no clinically significant delay noted.No additional information was provided regarding this issue.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8302635
Report Number2024168-2019-00805
Device Sequence Number1589543
Product Code LOX
UDI-Device Identifier08717648153990
UDI-Public08717648153990
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number1012405-20
Device Lot Number80730G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: COUGAR
Patient Age84 YR